My father (86) has PD and has frequent hallucinations. Besides working with different medications, I'm wondering if anyone has some helpful hints to bring someone out of a hallucination. Some are scary and he gets very agitated. I've tried telling him that it's not real, to focus on the tv, hand holding etc. . . Just wondering if the caregivers out there have some tips that work for them. Thank you!
Fornell is right, the hallucinations can be a side effect of the meds he is taking for other symptoms. Let his Dr. know they have become a problem. Perhaps an adjustment can be made or he can be prescribed something to control them (Nuplazid). I was told not to argue with or try to convince him that they are not real, just calmly convince him that he is safe and will not come to harm. Later, when he is lucid, we talk about what he saw. Some of the 'regulars' even have names now. His figures do not seem to be threatening, but his nightmares are sometimes violent and he kicks and thrashes out. Those take longer to calm down from.
Hi and hugs. I know what he's going through. It's so real and takes a bit to get re-grounded. I dream real dreams, in full color, most are scary. Two years ago, shortly after understanding that I was suffering from PD, I had a dream that my wife and I were being attacked, I was fighting one of them off. I finally awoke from my wife's yelling..... I was actually hitting her. I freaked out. I haven't slept in a bed since. I have a small night stand near the recliner where I now sleep, it takes a beating now and then. So yeah, it's real, give him space and understanding, assurance, i'ts so real.
that is difficult---i have had hallucinations for years---as a matter of fact they were my first sign of PD----but i am fortunate as i know what they all are so they never upset me---here is the one thing that is beginning to bother me---i am still having hallucinations that i know but they are no longer pleasant and can be frightening even when i know what they are---i very often just tell them, loudly, to go away and this works for just a short time---i am teaching myself to just ignore them,--i know there are meds for this but do not like the side effects i was told would happen---they seem to happen most when i am on the computer----strange people standing by me!!!!~!!ick!!!!!
He does nt need as much med when going to sleep. To much carba leva
I act out my dreams ( hallucinations) in my sleep. I scream, cry, run, have conversation, and hit my husband. Its very scary. I'm not taking med.for my problem, can't deal w/side effects. I'm well into stage II. of PD. Any encouragement would be appreciated.